Alert archive / Washington / Wind Advisories in 2025

Wind Advisory 3, NWS Seattle, WA

February 21, 2025San Juan County, Washington

NWS Seattle, WA issued this wind advisory at Feb 21, 2025, 1:32 PM PST for San Juan County, Washington. It took effect at Feb 22, 2025, 10:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2025, 1:32 PM PST (21:32 UTC)
In effect from
Feb 22, 2025, 10:00 AM PST
Expired
Feb 22, 2025, 7:00 PM PST
In force
9 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 9.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2025-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2025-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 245 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
245 m²/s²
0-3 km storm-relative helicity
490 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

871 
WWUS76 KSEW 212132
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
132 PM PST Fri Feb 21 2025

WAZ516-517-221215-
/O.NEW.KSEW.WI.Y.0003.250222T1800Z-250223T0300Z/
North Coast-Central Coast-
Including the cities of Queets, Hoquiam, Neah Bay, La Push,
Aberdeen, Forks, Beaver, Clearwater, and Ozette
132 PM PST Fri Feb 21 2025

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Central Coast and North Coast.

* WHEN...From 10 AM to 7 PM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

62
2 follow-up statements
677 
WWUS76 KSEW 221032
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
232 AM PST Sat Feb 22 2025

WAZ001-503-506-510-221845-
/O.EXA.KSEW.WI.Y.0003.250222T1800Z-250223T0300Z/
San Juan County-Western Whatcom County-Western Skagit County-
Admiralty Inlet Area-
Including the cities of Burlington, Friday Harbor, Anacortes,
Bellingham, Sedro-Woolley, Mount Vernon, and Port Townsend
232 AM PST Sat Feb 22 2025

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS 
EVENING...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Admiralty Inlet Area, San Juan County, Western Skagit 
  County, and Western Whatcom County.

* WHEN...From 10 AM this morning to 7 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

WAZ516-517-221845-
/O.CON.KSEW.WI.Y.0003.250222T1800Z-250223T0300Z/
North Coast-Central Coast-
Including the cities of Hoquiam, Neah Bay, Beaver, Clearwater, La
Push, Ozette, Forks, Aberdeen, and Queets
232 AM PST Sat Feb 22 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM 
PST THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Central Coast and North Coast.

* WHEN...From 10 AM this morning to 7 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

MGF
344 
WWUS76 KSEW 221820
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
1020 AM PST Sat Feb 22 2025

WAZ001-503-506-510-230300-
/O.CON.KSEW.WI.Y.0003.000000T0000Z-250223T0300Z/
San Juan County-Western Whatcom County-Western Skagit County-
Admiralty Inlet Area-
Including the cities of Friday Harbor, Port Townsend, Mount
Vernon, Bellingham, Anacortes, Sedro-Woolley, and Burlington
1020 AM PST Sat Feb 22 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Admiralty Inlet Area, San Juan County, Western Skagit 
  County, and Western Whatcom County.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

WAZ516-517-230300-
/O.CON.KSEW.WI.Y.0003.000000T0000Z-250223T0300Z/
North Coast-Central Coast-
Including the cities of Queets, Aberdeen, Beaver, Ozette, La
Push, Hoquiam, Clearwater, Neah Bay, and Forks
1020 AM PST Sat Feb 22 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Central Coast and North Coast.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

33

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Feb 21, 9:32 AM PST, 4 hours earlier.

Area forecast discussion, Feb 21, 9:32 AM PST, 4 hours before
Area Forecast Discussion
National Weather Service Seattle WA
932 AM PST Fri Feb 21 2025

.SYNOPSIS...Rain increasing today as the next frontal system
approaches and ushers in a deep plume of moisture and a warmer air
mass. An atmospheric river will be focused on the Pacific
Northwest this weekend, maintaining heavy precipitation. An active
pattern continues through early next week with additional rain
and winds Monday and Tuesday, before drier and mild conditions
likely toward midweek.

&&

.SHORT TERM /TODAY THROUGH SUNDAY/...Satellite imagery shows long
stream of moisture extending way back into the Central Pacific
aimed at Western Washington. Doppler radar has first wave of
precipitation just reaching the North Coast at 9 am/17z. This will
move through the area later today and tonight. Snow levels rise
from around 3500 feet to near 5500 feet by Saturday morning. Some
initial light snow is likely for the Cascade passes before things
switch over to rain later today.

The deep plume of moisture in an atmospheric river then sets up
over the region into Saturday. This will bring heavy rain, high
snow levels, and gusty winds at times. Temperatures will be rather
mild in the strong southerly flow. A series of embedded impulses
will serve as the focus for the heaviest rainfall. Not much change
in the QPF from previous thinking with general ranges of 4 to 7
inches over the Olympics and 4 to 5 inches over the Cascades from
Saturday through Sunday night. With the addition of high snow
levels and existing snow, additional water will further add to the
runoff into rivers. The HYDROLOGY section has more details about
potential for flooding.

In addition, gusty southerly winds will develop at times over the
weekend. An initial round of gusty winds is expected on Saturday,
peaking during the afternoon and evening. NBM probabilities
highlight the coast and areas north of Everett for the greatest
chance of gusts exceeding 45 mph (generally 50-80%). This may
lead to localized power outages and tree damage. Breezy winds will
still be expected elsewhere across the region, but with a lower
likelihood of impacts. Another round of breezy winds are then
expected on Sunday, especially for the same favored locations as
Saturday.

Forecast on track this morning. No update this morning. Felton/Cullen

.LONG TERM /MONDAY THROUGH THURSDAY/...Expect the initial
moisture tap to shut off by early Monday, but there isn't much of
a break before another stronger disturbance will approach the
region. Ensemble guidance continues to suggest a deepening low
will approach the region on a track toward Vancouver Island. The
associated front will bring bring renewed heavy rain to portions
of the area on Monday and Tuesday. Additionally, another round of
stronger winds will be possible, with a large spread in guidance
at this time owing to uncertainty with respect to the position of
the low. Behind the front on Tuesday, expect abundant post-frontal
showers (and perhaps evening a flash or two of lightning) and
lowering snow levels that could bring accumulating snow back to
the Cascade passes.

Ensemble guidance then favors high pressure building over the
region Wednesday and Thursday. This would bring increasingly dry
conditions along with very mild temperatures with afternoon highs
reaching the upper 50s to around 60.       Cullen

&&

.AVIATION...Westerly flow aloft this morning will back to
southwesterly and increase today ahead of an upper trough and
associated frontal system. VFR conditions will continue through most
of the day today before ceilings lower to MVFR in increasing rain
along the coast by early afternoon with said conditions spreading
into the interior late this afternoon or early evening. Light and
variable winds this morning will become southerly and increase to
around 8 to 15 kt this evening and into the overnight hours.

KSEA...Ceilings at or above 5000 feet will lower to MVFR thresholds
in increasing rain near or after 00Z. Surface winds light and
variable this morning becoming south/southeasterly 7 to 10 knots
through tonight.

27/62

&&

.MARINE...A warm front lifting northward across the offshore
waters will move onshore as a weakening occlusion early Saturday
morning. This will keep headlines in place for the coastal waters as
well as northern portions of the interior waters. A stronger system
will follow later on Saturday with a triple point passing just west
of Cape Flattery late in the day. This is expected to generate a
relatively brief period of gale force winds over the coastal waters
Saturday afternoon. A frontal boundary will stall across the waters
on Sunday as the parent low well offshore lifts northward toward
Haida Gwaii. A potent sub-980 millibar surface low is expected to
pass over the offshore waters later in the day on Monday for the
potential for gales and/or brief storm force winds for the coastal
waters and seas in excess of 20 feet. Uncertainty remains with
regard to the specific track of the low at this time.

Coastal seas will build back to 12 to 15 feet tonight and remain in
hazardous double digits until at least the middle of next week.

27

&&

.HYDROLOGY...A series of storms beginning today will bring a
potential for river flooding, urban flooding, and landslides this
weekend into early next week. An atmospheric river event is
forecast to bring heavy precipitation and much higher snow levels
to the Pacific Northwest this weekend through the early part of
next week. There is a high probability of at least 4.5 inches over
the Olympics and 3 to 4 inches of precipitation in the Cascades
Saturday through Monday. Snow levels rising to 6000 to 7000 feet.

This heavy rainfall coupled with the rising snow levels will
causes rivers in the area to rise. A few rivers could reach flood
stage especially rivers flowing out of the Olympics, the central
and southern Cascades, and southwestern Washington. A Flood Watch
remains in effect for Mason County for the Skokomish River and a
Flood Potential Outlook has is out for much of the remainder of
western Washington for the possibility of river flooding. Urban
and small stream nuisance flooding is possible during the heaviest
rainfall on Saturday and Sunday. This amount of rain will also
increase the threat of landslides throughout the episode.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch from Saturday afternoon through Wednesday afternoon
     for Hood Canal Area-Lower Chehalis Valley Area-Olympics.

PZ...Small Craft Advisory until 4 AM PST Saturday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     10 To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm-Grays Harbor Bar-West Entrance U.S.
     Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 1 AM PST Saturday for Admiralty Inlet-
     East Entrance U.S. Waters Strait Of Juan De Fuca-Northern
     Inland Waters Including The San Juan Islands.

     Gale Warning from 4 AM to 4 PM PST Saturday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     10 To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm.

&&

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 2:17 AM PSTGale WarningSEW41 hr
Feb 21, 10:29 AM PSTRiver Flood WarningSEWMason6 days
Feb 21, 11:48 AM PSTFlood WatchSEWGrays Harbor, King, Lewis, Pierce, Skagit, Snohomish and 1 more5 days

Nearby

Wind Advisories in Washington, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.